MAUDE Adverse Event Report: RESPIRONICS, INC. EVERFLO OXYGEN CONCENTRATOR; GENERATOR, OXYGEN, PORTABLE

RESPIRONICS, INC. EVERFLO OXYGEN CONCENTRATOR; GENERATOR, OXYGEN, PORTABLE
Model Number 1020004
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device not returned for investigation.
 
Event or Problem Description
The manufacturer received information alleging of a thermal event to an everflo device.The user alleges the device caught on fire.There was no patient harm or injury reported.The device has not yet returned to the manufacturer.The device has not been returned to the manufacturer.  the manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
The manufacturer previously reported that there was received information alleging of a thermal event to an everflo device.The user alleges the device caught on fire.There was no patient harm or injury reported.The device was received for investigation and the external inspection of the front enclosure and flowmeter exhibited evidence of an external source of the thermal event.The patient tubing barb oriented above the majority of the thermal charring shows evidence of the melted patient tubing adhered to itself.The thermal void is approximately 4 inched side and 6.5 inches tall, and all the damage appears insolated in and around the flowmeter and tubing barb.The power cord has been modified in two separate locations.The 220 vac connector is a non-ri/philips approved conductor (after market) and the cord conductors in the middle of the cord are cut/splice together and taped with black electrical tape.This modification does not appear to have been performed professionally.The self-extinguishing enclosure plastic void (warpage) flares in an outwardly fashion indicative of the direction of the thermal source which was external to the unit.The unit appears to have sustained a significant lack of preventative maintenance.While the sieve canisters do appear to be newer, the rest of the internals appear significantly neglected.The sound abatement appears yellowed/ degraded.The protrusion into the internal controls appears to originate from dripping thermal materials (patient tubing/cannula).The same melted materials mentioned previously from the patient tubing barb is identical in thermal property/nature.The asco valve fasteners are non-ri/philips parts used for the third-party repair.Performance verification was unable to be performed due to an unsafe unit/failure mode condition.The manufacturer confirms the thermal event appears to have occurred external to the unit design furthermore, several other faults/failures are exhibited: the lack of preventative maintenance, improper modifications -non-ri/philips parts replaced.The unit was returned to the customer unrepaired as requested.

Brand Name
EVERFLO OXYGEN CONCENTRATOR
Common Device Name
GENERATOR, OXYGEN, PORTABLE
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15208
4125423300
MDR Report Key16911071
Report Number2518422-2023-10926
Device Sequence Number6017286
Product Code CAW
UDI-Device Identifier00606959032538
UDI-Public00606959032538
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K061261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1020004
Device Catalogue Number1020004
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer09/20/2023
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown